MAUDE Adverse Event Report: ALPHATEC SPINE INC OSSEOSCREW SPINAL FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

ALPHATEC SPINE INC OSSEOSCREW SPINAL FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 53065-45
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned implant is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
The tulip/head of the screw fractured and broke during final tightening.
 
Additional Manufacturer Narrative
Review of the device history records revealed the implant was properly manufactured and released in accordance with design specifications.No irregularities have been identified.The evaluation determine that while considering the picture and description of events provided by the rep/surgeon, the implant/instruments returned for evaluation, as well as analysis of the devices, it appears that the tulip failure was caused by driving a cross-threaded set screw into the tulip/head.

Brand Name
OSSEOSCREW SPINAL FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9489680
Report Number2027467-2019-00060
Device Sequence Number16992400
Product Code NKB
UDI-Device Identifier00844856049130
UDI-Public(01)00844856049130(10)715919
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53065-45
Device Catalogue Number53065-45
Device Lot Number715919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;